MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Codes Difficult to Remove (1528); Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device eval by manufacturer: the main coil, the pusher wire, and the introducer sheath were returned.Visual and microscopic inspection revealed the interlocking arm and the main coil were not interlocked.The twist lock was opened.Blood was noticed inside the introducer sheath.The pusher wire was detached/separated at the mid solder joint section.The coil wire of the pusher wire was stretched, and the interlocking arm was bent.The introducer sheath was cut during analysis to release the main coil.The functional inspection could not be performed due to the pusher wire being detached.Dimensional inspection revealed that the pusher wire and main coil were within specification.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 15nov2022.It was reported that the coil was unable to advance in the introducer sheath and was stretched.The target lesion was located in the gastric venous.A 6mm x 20cm interlock was selected for use.During the procedure, it was noted that the coil was unable to advance in the introducer sheath and it was stretched.The entire catheter was removed and the procedure was completed with another of the same device.No complications were reported and patient was stable post procedure.However, device analysis revealed that the pusher wire was detached/separated at mid solder joint section.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15973533
Report Number2124215-2022-52149
Device Sequence Number20359192
Product Code KRD
UDI-Device Identifier08714729765004
UDI-Public08714729765004
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/06/2024
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0028636899
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2022
Initial Report FDA Received Date12/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexFemale
Patient Weight52 KG